Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Hysterectomy, livial HRT, depression symptoms, lack of interest. Change in HRT required ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
HI, I had a total hystorectomy 4 months ago and am on livial hrt at the moment as the last one didnt suit me. But I feel so depressed, im pushing everyone close to me away and have little interest in anything. Am i suffering from depression? or do i need to change my hrt again?
Posted Sat, 28 Apr 2012 in Depression
Answered by Dr. Kiran Kumar 20 minutes later

Thanks for your query.

Your symptoms are suggestive of Depression/Mood Changes.
Since you have your ovaries removed, you have undergone what we call as a Premature Menopause due to Surgery.

This is associated with mood changes, irritability and depression.

Livial contains Tibolone which is a synthetic steroid. The preferred treatment for Menopausal depression is Estrogen Replacement. Livial is unlikely to give much benefit compared to conventional HRTs.

Its advisable that you shift back to conventional HRT (Estrogen Replacement) such that your depressive symptoms can be controlled.

Hope this answers your Query.

Please get back if you need any further information
Thanks and Regards

Dr Kiran

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor